Nebraska, 2007

Hail in Nebraska, June 3, 2007

June 3, 2007 · NWS OAX · 2 events in 2 counties and zones

An upper level low pressure system that tracked into eastern Iowa from the dakotas helped touch off isolated hail producing severe thunderstorms across eastern Nebraska around maximum heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

An upper level low pressure system that tracked into eastern Iowa from the dakotas helped touch off isolated hail producing severe thunderstorms across eastern Nebraska around maximum heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 2:54 PM CST, 31 minutes earlier.

Area forecast discussion, Jun 3, 2:54 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CDT SUN JUN 3 2007

.DISCUSSION...

BREAKDOWN OF BLOCKING PATTERN WILL ALLOW A SERIES OF WEATHER SYSTEMS
TO MOVE ACROSS DURING THE PERIOD.

THIS EVENING...SCT SHWRS AND ISOLD TSTMS MAINLY IN NORTHEAST
COUNTIES SHOULD DISSIPATE RAPIDLY AROUND SUNSET.  ANOTHER COOL NIGHT
WILL FOLLOW.

A SHORT WAVE DROPPING FROM SOUTHERN CANADA MONDAY WILL BRING WITH IT
A COLD FRONT...REACHING THE NORTH BORDER ABOUT AT THE TIME OF MAX
HEATING.  AGREE WITH SPC DAY 2 DISCUSSION THAT THERE COULD BE SOME
SEVERE WX WITH THIS SYSTEM DUE TO FAVORABLE SHEAR AND FRONTAL
CONVERGENCE...BUT CAPE IS WEAK OVERALL.

ANOTHER COOL AND DRY PERIOD SHOULD FOLLOW LATER MONDAY NIGHT INTO
TUESDAY NIGHT.  LOWERED TUE MORNING MID TEMPS SOMEWHAT FROM PREVIOUS
FORECAST.

VIGOROUS RETURN FLOW BEGINS TO LATER TUESDAY NIGHT IN ADVANCE OF A
STRONG CLOSED LOW MIGRATING FROM THE PACIFIC NW TOWARD THE NORTHERN
PLAINS.  THERE MAY BE SOME WARM ADVECTION TSTMS TUESDAY NIGHT INTO
EARLY WED.  HOWEVER...THE MOISTURE BAND LOOKS FAIRLY NARROW...AS
THE WARMEST AIR OF THE SEASON ALOFT IS COMING FROM THE SW.  AFTER
COLLABORATION WITH SRN NEIGHBORS...LOWERED HPC QPF ESTIMATES FOR
WARM FRONTAL PRECIP.

NORTHWARD ADVANCE OF THE WARM FNT WEDNESDAY IS STILL UNCERTAIN...BUT
LOOK FOR A STRONG THERMAL AND DP CONTRAST BETWEEN THE NORTH AND
SOUTH SIDES.  WENT WITH A SOLUTION THAT WOULD PUT THE FRONT NEAR OUR
NORTHEAST BORDER BY LATE IN THE DAY.

EXPECT STRONG TO SEVERE THUNDERSTORMS TO ERUPT IN THE EVENING HOURS
AS THE COLD FRONT PLOWS INTO A SOMEWHAT CAPPED BUT HIGH CAPE AIRMASS.
DO NOT EXPECT THE CAP TO HOLD...UNLIKE GFS QPF DEPICTION...AND RAISED
POPS.

THE REST OF THE FORECAST BECOMES MORE UNCERTAIN...AS SOUTHWEST FLOW
CONTINUES ALOFT BRINGING A SERIES OF WEAKER WAVES INTO THE REGION.
GFS AND HPC GUIDANCE AGREE THAT OUR AREA WILL GENERALLY BE UNDER
HIGH PRESSURE...WITH THE POLAR FRONT HANGING OUT IN THE SOUTHERN
PLAINS.  AM NOT SO SURE THE FRONT WILL STAY THIS FAR SOUTH...AND
ANY WAVE TRAVELING ALONG COULD PRODUCE THUNDERSTORMS...WITH NOCTURNAL
TIMING FAVORED.

.AVIATION...
SFC LOW PRES IS WELL TO THE EAST...HOWEVER...SHORTWAVE
ENERGY...STEEP LAPSE RATES...AND SUFFICIENT MOISTURE ENOUGH TO
PRODUCE SPOTTY SHRA/TSRA THRU EARLY EVENING.  THE CU FIELD HAS LESS
MOISTURE TO WORK WITH TONIGHT...THUS THE CLDS WILL DISSIPATE THIS
EVENING AS WELL. ANOTHER SHORTWAVE TROF WILL MOVE IN FROM THE N
MONDAY WITH INCREASING CLDS AND SCT SHRA AND TSRA RE-DEVELOPING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

POLLACK/ZAPOTOCNY
Hazardous weather outlook, Jun 3, 10:17 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 AM CDT SUN JUN 3 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-032300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1117 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON-SEVERE ISOLATED THUNDERSTORM ARE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE ON MONDAY...WITH MORE THUNDERSTORMS
POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. AT THIS POINT...IT
APPEARS THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER DEVELOPMENT
WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

DEE

The radar

The Omaha radar (KOAX), 57 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cuming

When
June 3, 3:25 PM CST to 3:32 PM CST
Where
Cuming County, 5 mi S of West Pt to 6 mi WSW of West Pt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.758, -96.720

Hail up to 1 inch in diameter was reported south through southwest of the West Point area.

Hail, Dodge

When
June 3, 3:47 PM CST
Where
Dodge County, 2 mi NE of Snyder
Measured
0.75 in hail
Reported by
Public
Coordinates
41.720, -96.773

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25097, 25099.